Flood, Webster
- When
- July 8, 2:46 PM CST to 6:00 PM CST
- Where
- Webster County, 2.65 mi NE of Northview
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.310, -92.970
Flooding was reported via mPing along Old Route 66.
Heavy rain from an isolated and slow moving thunderstorm produced flooding across parts of Webster County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Heavy rain from an isolated and slow moving thunderstorm produced flooding across parts of Webster County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 8, 2:07 PM CST, 39 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 307 PM CDT Mon Jul 8 2019 .SHORT TERM...(This evening through Tuesday) Issued at 300 PM CDT Mon Jul 8 2019 Another day, another round of scattered afternoon showers/storms. Today's activity initiated where slightly better low level convergence existed this morning, but now outflow boundaries are serving as the main triggers for storms. The air mass is very similar to the past couple of days and expect the activity to die down gradually this evening. Drier low level air up in our far northeast cwfa will likely keep that area dry today/tonight. An upper level short wave ridge over our area now will shift off to the east for Tuesday and think coverage of storms will be slightly higher. Higher pwats of around 2.00 inches are expected and may support an uptick in rainfall amounts, especially over the eastern cwfa as a subtle shortwave moves through. Heat index values will reach just over 100 deg F over the western and southwestern cwfa on Tuesday. That is below heat advisory criteria, but creeping up a bit from what it has been. .LONG TERM...(Wednesday through Monday) Issued at 300 PM CDT Mon Jul 8 2019 Wednesday: Finally a change in the pattern as a shortwave moving through the Dakotas and Midwest push a sfc front through the region on Wednesday. Weak vertical shear and what looks like highly veered sfc winds ahead of the front (limiting low level convergence) looks to limit storm coverage/chances and organization. Given the moderate instability and a fropa the SPC marginal risk looks reasonable/prudent. May have to watch temperatures/humidity during the day Wed. Our forecast database has 100 to 105 deg F heat index values in the afternoon. Temperatures should cool off Wednesday night. Thursday-Saturday: Looks rain free. Lower humidity is expected with cooler temperatures late in the work week, especially at night. As an upper ridge begins to build back in from the west over the weekend we should see a warming trend, but nothing unusual for July. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1219 PM CDT Mon Jul 8 2019 Scattered showers and isolated storms will again develop today during the peak heating of the day. Where storms occur, heavy rain and gusty winds will be possible along with MVFR flight conditions. Otherwise clouds will be scattered around 2500ft with middle and high level broken decks and VFR flight conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Hatch
Hazardous Weather Outlook National Weather Service Springfield MO 332 PM CDT Mon Jul 8 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 332 PM CDT Mon Jul 8 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated lightning risk. Limited flooding risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will occur through this evening mainly southwest of a Warsaw to Salem line. Occasional lightning, heavy downpours, and gusty winds will be possible. Where heavier rain can persist, some localized brief flooding will be possible. Afternoon heat index readings will be in 90s, reaching up to as high as 100 degrees in southeast Kansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are expected at times through Wednesday. A few storms may produce gusty winds and heavy rainfall. There is a marginal risk for severe storms on Wednesday with a cold front. Afternoon heat indices in the 90s to around 100 degrees can be expected Tuesday and 100 to 105 on Wednesday. After a brief period of less humidity, heat index values are expected to to reach the mid to upper 90s again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The Springfield radar (KSGF), 39 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
2 heavy rain, 1 flood, 1 flash flood. Local standard time, as filed.
Flooding was reported via mPing along Old Route 66.
Water was flowing over Greenwood Road at the Pomme de Terre headwaters.
Rainfall of 2.74 inches was measured in about a 3 hour period at the Mesonet station FW3246, 3 miles NW of Northview.
A CoCoRaHS gauge measured 3.41 inches, all of which fell between noon and 6 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835263, 835261, 835257, 835259.